MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED 20GX1"; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED 20GX1"; INTRAVASCULAR CATHETER
Catalog Number 382933
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Pain (1994); Skin Inflammation/ Irritation (4545)
Date of Event 08/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd insyte autoguard bc pro winged 20gx1" the catheter sheared and foreign matter remained in the patient.The following information was provided by the initial reporter: short description: foreign body cephalic vein.When did the incident occur? during use.Detailed incident description: a foreign body remained in the cephalic vein at the level of the patient's left eapula.A fragment of catheter.It will be removed in the operating room.The catheter was inserted into the left fold of the patient's arm on 14 august without any difficulty.It was removed the same day.There was some redness, but the puncture site was clean.On 28 august, the patient reported pain in her arm.We don't have the batch number.
 
Event or Problem Description
It was reported while using bd insyte autoguard bc pro winged 20gx1" the catheter sheared and foreign matter remained in the patient.The following information was provided by the initial reporter: short description: foreign body cephalic vein when did the incident occur? during use detailed incident description a foreign body remained in the cephalic vein at the level of the patient's left eapula.A fragment of catheter.It will be removed in the operating room.------ the catheter was inserted into the left fold of the patient's arm on (b)(6) without any difficulty.It was removed the same day.There was some redness, but the puncture site was clean.On (b)(6), the patient reported pain in her arm.We don't have the batch number.
 
Additional Manufacturer Narrative
H6: investigation summary: bd was unable to perform a thorough investigation as no sample, lot, or batch number were provided.A device history review could not be completed as no batch number was provided.

Brand Name
BD INSYTE AUTOGUARD BC PRO WINGED 20GX1"
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17763537
Report Number1710034-2023-01068
Device Sequence Number7094335
Product Code FOZ
UDI-Device Identifier00382903829330
UDI-Public(01)00382903829330
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number382933
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown